← Return to Tips on minimizing withdrawal symptoms from Effexor (aka Venlafaxine)

Discussion
Comment receiving replies
@trgipson

I’ve been on I’ve been on Effexor/venlafacine for nearly 5years. Started at 75mg. Increased to 150at or point but didn’t want to have withdrawal symptoms if I ever wanted to wean off. So I returned to 75mg. It has helped over the years but I’m just concerned about being on it for so so long. Are they’re any long term SE that we won’t discover it nail 20 years down the road? So I recently made the decision to wean off. First let me share that there were 2 times over the course of the first year of taking this medication that I forgot to take it. I thought I was was going to DIE! I had never been so incredibly dizzy, nauseous, and headache at any point in my life. From that point on I always carried a couple extra pills with me at ALL TIMES, just in case.
Fast forward to present day, I’ve been weaning off for 10 days now. This seems absolutely ridiculous but, to minimize withdrawal effects I opened the capsule and take out 3 mini “pearls” every 3 days. I know it sounds crazy but the SE are just not worth it. I’m currently at -10 pearls a day tomorrow starting 13. I have resisted counting how many pearls are in there for my own psyche. At this time I feel I’ve noticed mainly 2 SE. One I’m seemingly so very tired I feel I could sleep all day. Two, I feel I lose my patience with my family easier than before. So this brings me to my question. Are these withdrawal symptoms or depression symptoms? They seem to over lap. My goal is to reevaluate after 3 months of being off the meds. Good luck weaning and take it SLOW!/venlafacine for nearly 5years. Started at 75mg. Increased to 150at or point but didn’t want to have withdrawal symptoms if I ever wanted to wean off. So I returned to 75mg. It has helped over the years but I’m just concerned about being on it for so so long. Are they’re any long term SE that we won’t discover it nail 20 years down the road? So I recently made the decision to wean off. First let me share that there were 2 times over the course of the first year of taking this medication that I forgot to take it. I thought I was was going to DIE! I had never been so incredibly dizzy, nauseous, and headache at any point in my life. From that point on I always carried a couple extra pills with me at ALL TIMES, just in case.
Fast forward to present day, I’ve been weaning off for 10 days now. This seems absolutely ridiculous but, to minimize withdrawal effects I opened the capsule and take out 3 mini “pearls” every 3 days. I know it sounds crazy but the SE are just not worth it. I’m currently at -10 pearls a day tomorrow starting 13. I have resisted counting how many pearls are in there for my own psyche. At this time I feel I’ve noticed mainly 2 SE. One I’m seemingly so very tired I feel I could sleep all day. Two, I feel I lose my patience with my family easier than before. So this brings me to my question. Are these withdrawal symptoms or depression symptoms? They seem to over lap. My goal is to reevaluate after 3 months of being off the meds. Good luck weaning and take it SLOW!

Jump to this post


Replies to "I’ve been on I’ve been on Effexor/venlafacine for nearly 5years. Started at 75mg. Increased to 150at..."

I think it is likely the wean. Last night, my husband was cranky because we were ordering food for dinner and did so later than we should have. He was hungry. He snapped at me and immediately my ire rose and I yelled at him.

When I was weaning from 75mg to 37.5mg I had it happen a few times at work as well.

In all cases, annoyance, frustration or even anger were appropriate responses, but, for me, it manifest as an immediate rage.

I am on Effexor for anxiety not depression. That kind of rage is new to me. Not to say that I’ve never felt rage. Just not with the immediacy and intensity that I have been feeling lately. The pattern is unmistakable. I truly believe it is a symptom of the drug withdrawal.

  Request Appointment